Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
142 Doctors are Online

Have dark itchy rash on neck. Putting hydrocortisone on it. Looking for permanent relief

Jul 2012
User rating for this question
Answered by

Practicing since : 1993
Answered : 1196 Questions
I have dark itchy rash on my neck. it seems like its patchy and may be spreading. What should I do? I am currently putting hydrocortisone and tea tree oil on it. But its been like this for the past five days. With no relief. I have no allergies and I haven't started using anything new. I do go to the gym frequently.
Posted Wed, 17 Apr 2013 in Skin Rash
Answered by Dr. Praveen Rodrigues 3 hours later
Hi there XXXXXX.
It does appear from the visual that this is some sort of a potoallergic rash & hence probably resistant to treatment with only hydrocortisone.
I would advice you to try using a sunscreen from XXXXXXX till dusk each 3 hrs & 20mts before sun exposure. It is not just the sun but any ultravileot light that can cause this irritation. A zinc oxide sunscreen such as atoderm po zinc from Bioderma (french company) may be just what the doctor ordered.
Also do try using an antihistamine eg levocetrizine 10mg taken at 6pm evenings will help with the antihistamine effect.
Sweating at the gym may have aggravated said condition. Continue gymming if it relaxes you. have a shower immediately after.
Trust this helps you & do close this query if done & send in a rating if time permits. Cheers & Godspeed!
Dr Praveen Rodrigues MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor